ADVERTISEMENT

Q. After taking migraine medicine last night, I have stomach pain. What does this mean?

Answered by
Dr. Ajeet Kumar Lohana
and medically reviewed by Dr. Sneha Kannan
This is a premium question & answer published on Jul 28, 2020 and last reviewed on: Apr 30, 2021

Hi doctor,

I have chronic gastritis for about a year. Last year I had two bleeding ulcers. I had to take migraine medicine last night, and it usually upsets my stomach. All through the night, the stomach pain woke me up. It made noises all night, and I vomited. What does this mean, and what should I do?

ADVERTISEMENT
#

Hello,

Welcome to icliniq.com.

Well, I can understand you must be very concerned about your symptoms when they bring you out of your sleep at night.

It would have very easier for me to figure out what caused these symptoms to develop overnight if you have mentioned the medications you have taken for migraine. The migraine is treated with different classes of medications, the one common which could be a culprit underlying your symptoms is a painkiller containing Ibuprofen, Diclofenac sodium, or any other component with the same class. They basically increase acid production and can cause pain in the stomach.

I am also afraid if you were using painkillers for migraine a year ago, then the cause for your bleeding ulcers year back could be due to the use of painkillers.

I want you to tell me the names of medicine, and I will tell you whether they were the cause for your current and past symptoms. This is possible that ulcers have now developed as well because of the continuous use of anti-migraine medications. Lastly, chronic gastritis, with one history of bleeding ulcers in the stomach, is also somewhat concerning. It is possible you could have H.pylori infections-the another common cause of stomach ulcers, and a possible explanation for your current and past symptoms.

You can continue with Omeprazole for now, till the time you provide me more information about your medical history and as I can give your a proper plan of treatment. I hope it will help you to figure out things.


The Probable causes:

Peptic ulcer disease, drug induced or H pylori infection.

Investigations to be done:

Will recommend some based on further information.

Probable diagnosis:

Peptic ulcer disease.

Treatment plan:

Continue with Omeprazole 40 mg half hour before breakfast. You can actually increase the dose to twice daily before meals for now.

Regarding follow up:

Follow-up to discuss your history and plan of action from now onwards.


Was this answer helpful?

 | 

Same symptoms doesn’t mean you have the same problem. Consult a doctor now!



Related Questions:
My acute gastritis pain recur after stopping the medicine. Why?

.. gastritis pain usually subsides as the infection subsides. Is there any post-prandial fullness, early satiety, burning or pain? I hope there are no alarm symptoms like difficulty or pain during swallowing, weight loss, excessive vomiting, or any f...   Read full

Getting stomach pain and cramps during masturbation. Is that normal?

.. understand your concern for your symptoms. The cramps, and pain during and after masturbation can be due to, 1. Renal calculi, do you have any abdominal pain? 2. Urinary tract infection may be a reason. Do you have burning or increased urination? ...   Read full

Bipolar Disorder - Causes, Symptoms, Types, and Treatment

.. common mental illness that includes unusual emotionally low (depression) or high (mania, hypomania) behavior. Learn about its causes, symptoms, types, risk factors, and treatment .. ...   Read full

Also Read Answers From:

ideaComprehensive Medical Second Opinion.Submit your Case

Also Read


Monkeypox Virus - Symptoms, Diagnosis, Treatment, Complications, and Prevention
Monkeypox is a zoonotic viral disease. This virus got its name as it was first noticed in laboratory monkeys in the late...  Read more»
Tomato Fever - Causes, Symptoms, Diagnosis, Treatment, and Prevention
Tomato fever is an unidentified and fast-spreading type of viral infection seen in young children. Scroll down to know m...  Read more»
Histrionic Personality Disorder - Causes, Signs, Symptoms, Diagnosis and Treatment
Histrionic personality disorder causes variations in the thinking ability of a person. Read this article to know more.  Read more»

Ask your health query to a doctor online?

Ask a Medical Gastroenterologist Now

* guaranteed answer within 4 hours.

Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website. Read our Editorial Process to know how we create content for health articles and queries.